I take celexa... have been for about 2 years... I decided that I was going to stop taking it a week ago... so i just stopped... I feel fine except for the fact that i am dizzy all the time..not fall down or pass out dizzy, just very light headed..and it feels weird..might this be because I stopped taking it..should I have weened off of it slowly
Yes, you should have spoken to your doctor before stopping.
It is likely you would have been on a reducing dosage schedule to reduce symptoms of SSRI withdrawal syndrome. These symptoms usually last for about a week but in some cases longer.
See your doctor if your symptoms are intolerable.
Yes, as mentioned you should always taper off of SSRI's. Your serotonin levels are out of balance and that is why you feel dizzy. Tapering down off of Celexa should not be that hard. I once had to taper off of Effexor which is an SSRI and also a norepinephran re uptake inhibitor and I felt like I was on something rather then getting off of something. It was horrible. I was also detoxing from the Fentynal patch (Duregisic-Morphine) and the withdrawal symptoms from tapering off of the Effexor was worse than withdrawing from the morphine. Seriously!!!
As the others say, taper any medication with doctor approval. We don't know if you have a heart condition or other problems.
I suggest that you back up a bit and take 1/2 dose for a few days so your body can catchup. Your doctor may want you to do different. The doc has the final say. You will have the effects of the medication for a while yet. Remember it took a month to work. It will take time to leave your system.
Be sure you have a good reason for stopping. Often one feels very good and wants to stop. But it may well be that the medication is making the world right for you. You will know soon enough. Hope all remains well and a slower taper doesn't give those effects you are now having.
- Celexa Information for Consumers
- Celexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Celexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Jul 2010 • 1 answer
Posted 17 Aug 2011 • 1 answer
Posted 24 Jan 2013 • 2 answers
Posted 16 Mar 2013 • 4 answers
Posted 26 Feb 2016 • 0 answers